Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Miami, FL

May 9, 2015Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 9, 2015, 8:10 PM EDT for Palm Beach County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 8:10 PM EDT (00:10 UTC)
Expired
May 9, 2015, 8:30 PM EDT
In force
20 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS52 KMFL 100010
SVRMFL
FLC099-100045-
/O.NEW.KMFL.SV.W.0011.150510T0010Z-150510T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
810 PM EDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 845 PM EDT

* AT 810 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR LOXAHATCHEE NWR...OR NEAR WELLINGTON...AND MOVING
  NORTHEAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...GREENACRES...LOXAHATCHEE NWR...LAKE BELVEDERE ESTATES
  AND GOLDEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2644 8026 2660 8034 2668 8019 2670 8014
      2664 8011 2649 8014
TIME...MOT...LOC 0010Z 233DEG 14KT 2658 8021 

$$

BAXTER
1 follow-up statement
184 
WWUS52 KMFL 100030
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT SAT MAY 9 2015

FLC099-100039-
/O.CAN.KMFL.SV.W.0011.000000T0000Z-150510T0045Z/
PALM BEACH FL-
830 PM EDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM ALONG WITH HEAVY RAINFALL.

LAT...LON 2644 8026 2660 8034 2668 8019 2670 8014
      2664 8011 2649 8014
TIME...MOT...LOC 0028Z 233DEG 14KT 2663 8014 

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:16 PM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 9, 2:16 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT SAT MAY 9 2015

.DISCUSSION...

A LARGE TROUGH OF LOW PRESSURE IS LOCATED OVER THE WESTERN US
BRINGING A LOT OF MOISTURE FROM THE PACIFIC OCEAN OVER MEXICO AND
THE MID WEST. OVER THE WESTERN GULF OF MEXICO A RIDGE OF HIGH
PRESSURE IS PENETRATING INTO THE SE US IN RESPONSE TO THE EASTWARD
MOVEMENT OF THE WESTERN TROUGH. TO THE NORTHEAST OF THE FL
PENINSULA THE CIRCULATION AROUND ANA IS MAINTAINING A
NORTHWESTERLY FLOW AT THE UPPER LEVELS OF THE ATMOSPHERE. ALL THE
ATMOSPHERIC DIVERGENCE IS WELL TO THE EAST OF ANA IN THE ATLANTIC
OCEAN.

THE NORTHWESTERLY FLOW IN THE MID AND UPPER LEVELS IS KEEPING THE
500 MB TEMPERATURES RELATIVELY COOL, AROUND -10C. HOWEVER, THE
LOW MOISTURE IN THE LOW AND MID LEVELS OF THE ATMOSPHERE IS
EXPECTED TO INHIBIT WIDESPREAD THUNDERSTORM ACTIVITY. THE PRESENCE
OF A SAHARAN AIRMASS PASSING TO THE SOUTH OF MIAMI IS ALSO
DECREASING THE MOISTURE AROUND 700 MB, AN IMPORTANT HEIGHT FOR MOISTURE
NEEDED FOR THUNDERSTORM DEVELOPMENT. THE LIDAR LOCATED AT THE
SOUTH FLORIDA CLOUD-AEROSOL RAIN OBSERVATORY SHOWS SOME DUST
PRESENT AT AROUND 2 KM.

BY MONDAY, ANA IS PICKED UP BY THE TROUGH CURRENTLY LOCATED IN
THE WEST AS IT MOVES INTO THE GREAT LAKES AND CANADA. FROM
TUESDAY THROUGH THE END OF THE WEEK A RIDGE OF HIGH PRESSURE
OVER THE WESTERN GULF MOVES EAST AND STAYS OVER FLORIDA FOR THE
REMINDER OF THE WEEK. THE SURFACE FLOW IS EXPECTED TO BECOME
SOUTHEASTERLY BY MONDAY, AND IT IS FORECAST TO REMAIN
SOUTHEASTERLY FOR THE REST OF THE WEEK.

TO REFLECT THIS REASONING THE FORECAST POPS INCLUDE A 20 PERCENT
CHANCE OF PRECIPITATION FOR THE EASTERN HALF OF THE PENINSULA. AS
THE AFTERNOON PROGRESSES, ANY STORM THAT DEVELOPS IN THE INTERIOR
IS EXPECTED TO MOVE EAST INTO THE METRO AREAS. HOWEVER, THERE IS
LOW CONFIDENCE IN THE FORECAST OF ANY STORM MAINTAINING INTEGRITY
AS IT MOVES EAST.

TO REFLECT THIS REASONING THE FORECAST POPS FOR TODAY INCLUDE A
20 PERCENT CHANCE OF PRECIPITATION FOR THE EASTERN HALF OF THE
PENINSULA. AS THE AFTERNOON PROGRESSES, ANY STORM THAT DEVELOPS IN
THE INTERIOR IS EXPECTED TO MOVE EAST INTO THE METRO AREAS.
HOWEVER, THERE IS LOW CONFIDENCE IN THE FORECAST OF ANY STORM
MAINTAINING INTEGRITY AS IT MOVES EAST.

&&

.MARINE...

WINDS AND SEAS WILL REMAIN BELOW THRESHOLDS. A RIDGE BUILDING
NORTH WILL RESULT IN WINDS BECOMING SE DURING THE AFTERNOON. A
PREVAILING SOUTHEASTERLY WIND FLOW IN THE 10-15 KT RANGE IS THEN
EXPECTED THROUGH NEXT WEEK WITH SEAS OF 4 FT OR LESS. JUST A SMALL
NORTH SWELL OF AROUND A FOOT IS FORECAST TODAY.

&&

.PREV DISCUSSION... /ISSUED 142 PM EDT SAT MAY 9 2015/

AVIATION...
EAST COAST SEA BREEZE PUSHING INLAND ACROSS THE SOUTHEAST FLORIDA
TERMINAL SITES AS OF 18Z. RELATIVE LACK OF MOISTURE TODAY WILL
LIMIT ANY SHOWERS/THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.
INCLUDED VCSH AT MIA/FLL AREA SITES WITH SEA BREEZE PUSHING
THROUGH AND WILL WATCH CLOSELY IN CASE ONE OR TWO OF THESE CAN
DEVELOP INTO TSTMS. OVERALL, VFR CONDITIONS TO PREVAIL. WIND FLOW
BEGINS TO TRANSITION TO SE TONIGHT AND SUNDAY, WHICH MAY LEAD TO
A COUPLE OF LATE NIGHT AND MORNING SHOWERS EAST COAST. GULF COAST
REMAINS MOSTLY CLEAR THROUGH PERIOD. /MOLLEDA

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  77  86 /  20  20  10  20
FORT LAUDERDALE  76  87  78  87 /  20  20  10  20
MIAMI            76  88  78  88 /  20  20  10  20
NAPLES           71  92  73  91 /   0  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...71/JE
LONG TERM....71/JE
AVIATION/RADAR...59/RM
Hazardous weather outlook, May 9, 5:32 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT SAT MAY 9 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100945-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
532 PM EDT SAT MAY 9 2015

...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR AND EAST...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
BEACHES OF PALM BEACH COUNTY.

THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING OVER THE INTERIOR AND EAST COAST. THE
PRIMARY IMPACT WILL BE OCCASIONAL LIGHTNING STRIKES AND STRONG
GUSTY WINDS.

WATERSPOUTS: SLIGHT RISK OF WATERSPOUTS THIS AFTERNOON AND EVENING
OVER THE ATLANTIC WATERS.

WIND: THE STRONGEST STORMS THIS AFTERNOON OVER THE MAINLAND WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40-50 MPH.

HAIL: THE STRONGEST THUNDERSTORMS COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
REMAINDER OF THE WEEKEND AND NEXT WEEK. A FEW STRONG STORMS WILL
BE POSSIBLE OVER INTERIOR PORTIONS OF THE PENINSULA ON SUNDAY AND
MONDAY WITH STRONG WIND GUSTS AND SMALL HAIL.

A SLIGHT TO MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE
ATLANTIC BEACHES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 9, 5:57 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT SAT MAY 9 2015

FLZ071-073-092245-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
557 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
WESTERN BROWARD AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 645 PM
EDT...

* AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 13 MILES
  WEST OF INTERSECTION KROME AND U.S. 27 TO NEAR MICCOSUKEE RESORT...
  AND MOVING NORTHWEST AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON
  ALLIGATOR ALLEY AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2628 8078 2613 8079 2584 8084 2573 8072
      2573 8053 2588 8042 2602 8053 2628 8054
TIME...MOT...LOC 2156Z 154DEG 7KT 2625 8065 2597 8065 2579 8055

BAXTER
Special weather statement, May 9, 6:49 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT SAT MAY 9 2015

FLZ071-092330-
INLAND BROWARD COUNTY FL-
649 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
WESTERN BROWARD COUNTY UNTIL 730 PM EDT...

* AT 648 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY TO NEAR INTERSECTION
  ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING EAST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WESTON...INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER
  30 ON ALLIGATOR ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY AND WEST
  BROWARD REC. AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2629 8043 2604 8045 2605 8078 2630 8068
TIME...MOT...LOC 2248Z 276DEG 5KT 2626 8058 2608 8067

BAXTER
Special weather statement, May 9, 6:55 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EDT SAT MAY 9 2015

FLZ073-092345-
INLAND MIAMI-DADE COUNTY FL-
655 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHWESTERN MIAMI-DADE COUNTY UNTIL 745 PM EDT...

* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR FORTYMILE BEND...OR 21 MILES NORTHWEST OF
  HOMESTEAD GENERAL AIRPORT. THIS STORM WAS MOVING VERY SLOWLY TO
  THE SOUTH SOUTHEAST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORTYMILE BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2576 8084 2588 8068 2578 8056 2565 8074
TIME...MOT...LOC 2254Z 339DEG 3KT 2576 8074

BAXTER
Special weather statement, May 9, 7:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
704 PM EDT SAT MAY 9 2015

FLZ067-092345-
INLAND PALM BEACH COUNTY FL-
704 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHEASTERN BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 745
PM EDT...

* AT 704 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES NORTHWEST OF CORAL SPRINGS. THIS STORM
  WAS MOVING VERY SLOWLY EAST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2634 8058 2644 8058 2652 8033 2633 8031
TIME...MOT...LOC 2304Z 251DEG 3KT 2639 8043

BAXTER
Special weather statement, May 9, 7:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
741 PM EDT SAT MAY 9 2015

FLZ067-100030-
INLAND PALM BEACH COUNTY FL-
741 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 830 PM
EDT...

* AT 740 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF STRONG THUNDERSTORMS 11 MILES WEST OF LOXAHATCHEE
  NWR...OR 14 MILES NORTHWEST OF CORAL SPRINGS...MOVING NORTHEAST AT
  5 TO 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2641 8023 2635 8026 2633 8043 2633 8046
      2651 8062 2659 8047 2666 8032 2656 8021
TIME...MOT...LOC 2340Z 239DEG 7KT 2644 8040

BAXTER
Special weather statement, May 9, 8:00 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
800 PM EDT SAT MAY 9 2015

FLZ067-068-168-100045-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
800 PM EDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHEASTERN PALM BEACH COUNTY UNTIL 845 PM EDT...

* AT 759 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LOXAHATCHEE NWR...OR 8 MILES SOUTH OF
  WELLINGTON...MOVING NORTHEAST AT 10 TO 15 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...BOYNTON BEACH...DELRAY BEACH...WELLINGTON...LAKE
  WORTH...RIVIERA BEACH...PALM BEACH...GREENACRES...ROYAL PALM
  BEACH...PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD
  LAKE...VILLAGE OF GOLF...LOXAHATCHEE NWR...GUN CLUB ESTATES...PALM
  BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES AND GOLDEN
  LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2663 8004 2662 8004 2670 8005 2669 8005
      2657 8004 2658 8005 2647 8006 2643 8027
      2659 8046 2669 8030 2679 8005 2679 8004
      2680 8003 2678 8003 2678 8005 2671 8005
      2677 8004 2672 8003
TIME...MOT...LOC 2359Z 239DEG 12KT 2654 8026

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:00 PM EDTSpecial Weather StatementMFLPalm Beach45 min
May 9, 8:55 PM EDTSpecial Marine WarningMFL50 min
May 9, 9:22 PM EDTSpecial Marine WarningMFL53 min
May 10, 3:36 PM EDTSpecial Weather StatementMFLCollier39 min
May 10, 3:52 PM EDTSpecial Weather StatementMFLGlades38 min
May 10, 3:58 PM EDTSpecial Weather StatementMFLCollier47 min
May 10, 4:02 PM EDTSevere Thunderstorm WarningMFLCollier43 min
May 10, 4:26 PM EDTAreal Flood AdvisoryMFLGlades3 hr
May 10, 4:26 PM EDTSpecial Weather StatementMFLMonroe49 min
May 10, 4:31 PM EDTSpecial Weather StatementMFLCollier44 min
May 10, 4:33 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry42 min
May 10, 4:42 PM EDTSpecial Weather StatementMFLHendry48 min
May 10, 4:45 PM EDTAreal Flood AdvisoryMFLGlades3 hr
May 10, 4:48 PM EDTSpecial Weather StatementMFLCollier42 min
May 10, 5:08 PM EDTSpecial Weather StatementMFLHendry67 min
May 10, 5:17 PM EDTSpecial Weather StatementMFLCollier58 min
May 10, 5:52 PM EDTSpecial Weather StatementMFLCollier68 min
May 10, 6:02 PM EDTSpecial Weather StatementMFLHendry43 min
May 10, 6:05 PM EDTSpecial Marine WarningMFL40 min
May 10, 6:35 PM EDTSpecial Weather StatementMFLHendry40 min
May 10, 7:14 PM EDTSpecial Weather StatementMFLHendry46 min
May 10, 7:35 PM EDTSpecial Weather StatementMFLGlades55 min
May 10, 7:42 PM EDTSpecial Marine WarningMFL33 min
May 10, 7:51 PM EDTSpecial Marine WarningMFL54 min
May 10, 7:56 PM EDTSevere Thunderstorm WarningMFLGlades30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.